Average Jane Turns An Unnatural Color
I went to the doctor the other day and she fine-tuned my nutritional supplement list and added a post-dinnertime dose of niacin to my daily routine. Some of you already see where this is going, but for those of you who don't know, the side-effect of niacin is "flushing," which sounds more innocuous than it is.
I knew about niacin's flushing effect and I thought I had experienced it when my face got kind of pink after I'd taken a multivitamin that contained niacin. Turns out, not so much.
What happened with a true, all-out niacin flush is that I suddenly noticed that my face and ears felt warm. Really warm. Really, really warm. I started wondering if perhaps I was going to spontaneously combust like the people givenExtremis in Iron Man 3.
I took my attention away from my possibly exploding head and noticed that my hands were bright pink. And whew! Time to take off my robe because I was hot all over! Now my legs were itchy and bright pink, too.
Yes, itchy. Everything was now itchy! I thought some lotion would be nice. Surely I was burning off every ounce of moisture in my body because HEAT!
While I was seeking out lotion, I took a look in the mirror and it was pretty amazing to see myself with the skintone of a My Little Pony.
The good news is two-fold: the effect only lasts about 15 to 20 minutes and it's supposed to get better with each dose as your body gets used to the supplement. The bad news is that I'm supposed to up my dosage every 30 days until I get to 1500mg. There are blood tests involved to make sure I'm metabolizing it correctly, so obviously it's nothing to mess around with.
It may be my imagination, but it seems to me that after the workout my capillary system got yesterday, I'm not as cold as I usually am. Maybe my blood liked hanging out in my extremities and decided to stick around.
I'm not going to lie, I'm feeling some trepidation about tonight's dose. Here's hoping I acclimate quickly!
Photo credit: Endemoniada
Cross-posted from AverageJane.com